Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at May 28, 2011, 2:55 PM PDT for Imperial County, Riverside County, California; 5 counties in Arizona. It took effect at May 29, 2011, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 2:55 PM PDT (21:55 UTC)
- In effect from
- May 29, 2011, 11:00 AM PDT
- Expired
- May 29, 2011, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 149 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS85 KPSR 282155 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST SAT MAY 28 2011 AZZ131-132-CAZ231-232-290600- /O.UPG.KPSR.FW.A.0005.110529T1800Z-110530T0400Z/ /O.NEW.KPSR.FW.W.0008.110529T1800Z-110530T0400Z/ /O.CON.KPSR.FW.W.0007.000000T0000Z-110529T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 255 PM MST SAT MAY 28 2011 /255 PM PDT SAT MAY 28 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA... ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 9 PM MST /9 PM PDT/ SUNDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 9 PM MST /9 PM PDT/ SUNDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO THE RED FLAG WARNING. * WIND: TODAY...FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. SUNDAY...FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY: TODAY...MINIMUM VALUES OF 10 TO 15 PERCENT. SUNDAY... MINIMUM VALUES OF 10 TO 20 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ133-290600- /O.CON.KPSR.FW.W.0007.000000T0000Z-110529T0300Z/ /O.CON.KPSR.FW.A.0005.110529T1800Z-110530T0400Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 255 PM MST SAT MAY 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY... * WIND: TODAY...FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. SUNDAY...FROM THE SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: TODAY...MINIMUM VALUES OF 10 TO 15 PERCENT. SUNDAY...MINIMUM VALUES OF 15 TO 20 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
2 follow-up statements
105 WWUS85 KPSR 290940 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 240 AM MST SUN MAY 29 2011 CAZ232-291045- /O.CAN.KPSR.FW.W.0008.110529T1800Z-110530T0400Z/ CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 240 AM PDT SUN MAY 29 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES. DUE TO AN INCREASE IN LOW LEVEL MOISTURE AND COOLER FORECAST TEMPERATURES...HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS TODAY. THEREFORE THE WARNING HAS BEEN CANCELED. $$ AZZ133-292200- /O.UPG.KPSR.FW.A.0005.110529T1800Z-110530T0400Z/ /O.EXB.KPSR.FW.W.0008.110529T1800Z-110530T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 240 AM MST SUN MAY 29 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY INCLUDING THE TONTO NATIONAL FOREST... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING ...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND: FROM THE SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM VALUES OF 12 TO 18 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ131-132-CAZ231-292200- /O.EXT.KPSR.FW.W.0008.110529T1800Z-110530T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 240 AM MST SUN MAY 29 2011 /240 AM PDT SUN MAY 29 2011/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS... LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHWEST AND SOUTH CENTRAL ARIZONA INCLUDING THE LOWER COLORADO RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING ...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 9 PM MST /9 PM PDT/ THIS EVENING. * WIND: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY: MINIMUM VALUES OF 11 TO 17 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
762 WWUS85 KPSR 292037 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 137 PM MST SUN MAY 29 2011 AZZ131>133-CAZ231-300300- /O.CON.KPSR.FW.W.0008.000000T0000Z-110530T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 137 PM MST SUN MAY 29 2011 /137 PM PDT SUN MAY 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA... * WIND: FROM THE SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY: MINIMUM VALUES OF 11 TO 17 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 2:55 PM PDT, 0 minutes earlier.
Area forecast discussion, May 28, 2:55 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST SAT MAY 28 2011
.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL RESULT IN WINDY
WEATHER THROUGH SUNDAY ESPECIALLY IN THE AFTERNOONS AND EVENINGS WITH
SOME BLOWING SAND AND DUST IN THE DESERT. THE STRONGEST WINDS ARE
EXPECTED SUNDAY AFTERNOON AND EVENING WITH MUCH LOWER TEMPERATURES
SUNDAY COMPARED WITH TODAY. MUCH BELOW AVERAGE TEMPERATURES FOR LATE
MAY ARE FORECAST FOR SUNDAY AND MEMORIAL DAY. HIGH PRESSURE ALOFT
WILL BRING A RETURN TO VERY WARM WEATHER TUESDAY THROUGH THE END OF
THE COMING WEEK.
&&
.DISCUSSION...
...WINDY WEATHER AND POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS
THIS WEEKEND...ESPECIALLY SUNDAY AFTERNOON AND EVENING...
UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY A COUPLE OF DEGREES
WARMER EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY...
EXCEPT SOMEWHAT LOWER IN MOST OF SOUTHEAST CALIFORNIA. WIND WAS
GENERALLY FROM THE SOUTHWEST 15 TO 25 MPH IN SOUTH-CENTRAL AND
SOUTHWEST ARIZONA...AND 25 TO 40 MPH IN PORTIONS OF SOUTHEAST
CALIFORNIA INCLUDING EL CENTRO AND IMPERIAL.
STRONG HIGH PRESSURE ALOFT CENTERED WEST OF THE SOUTHERN TIP OF BAJA
CALIFORNIA BETWEEN 120 AND 125 DEGREES WEST LONGITUDE CONTINUED TO
INFLUENCE SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA
WITH VERY WARM WEATHER TODAY.
A PACIFIC LOW PRESSURE CENTER FROM THE OREGON COAST IS EXPECTED TO
MOVE SOUTHEAST ACROSS NORTHERN CALIFORNIA TONIGHT...THEN SWING EAST
ACROSS NEVADA SUNDAY AND UTAH SUNDAY NIGHT.
THE DRY SOUTHERN END OF THE LOW PRESSURE SYSTEM WILL BRING WINDY
WEATHER TO OUR AREA THROUGH SUNDAY ESPECIALLY IN THE AFTERNOONS AND
EVENINGS WITH SOME BLOWING SAND AND DUST IN THE DESERT AREAS. THE
STRONGEST WINDS ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY EVENING.
MUCH LOWER TEMPERATURES ARE ALSO EXPECTED SUNDAY COMPARED WITH TODAY.
WELL BELOW AVERAGE TEMPERATURES FOR LATE MAY ARE FORECAST FOR SUNDAY
AND MEMORIAL DAY.
A WIND ADVISORY IS IN EFFECT FOR THE LOWER COLORADO RIVER VALLEY...
JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...AND
IMPERIAL COUNTY INCLUDING EL CENTRO AND IMPERIAL FROM 11 AM TODAY
THROUGH 9 PM SUNDAY...EXCEPT ONLY FOR IMPERIAL COUNTY FROM
12 MIDNIGHT UNTIL 11 AM MST SUNDAY.
THE WIND ADVISORY HAS BEEN EXTENDED TO COVER THE ENTIRE AREA FROM
SOUTHEAST CALIFORNIA ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA
INCLUDING PHOENIX...YUMA...AND THE EL CENTRO/IMPERIAL AREA SUNDAY
FROM 11 AM TO 9 PM.
SEE THE FIRE WEATHER FORECAST AND PSR WATCHES/WARNINGS/ADVISORIES
SECTION FOR RED FLAG WARNINGS DUE TO THE WINDY WEATHER...LOW
HUMIDITY AND HIGH FIRE DANGER THIS WEEKEND.
STRONG HIGH PRESSURE ALOFT FROM THE GULF COAST AND NORTHEAST MEXICO
IS EXPECTED TO EXPAND AND MOVE NORTHWEST TUESDAY. THIS SYSTEM IS
EXPECTED TO BECOME CENTERED OVER OKLAHOMA...TEXAS AND FAR SOUTHEAST
NEW MEXICO WEDNESDAY THROUGH FRIDAY. THIS IS EXPECTED TO RESULT IN
TEMPERATURES WARMING BACK UP TUESDAY THROUGH THE END OF THE COMING
WEEK.
&&
AVIATION...
SOUTH-CENTRAL AZ INCLUDING KPHX AND KIWA...
HIGH CERTAINTY GUSTY SOUTHWEST WINDS WILL DEVELOP AND PERSIST INTO
THE EVENING HOURS. DEPENDING HOW QUICK AND STRONGLY WINDS DECOUPLE
TONIGHT COULD SEE SOME LLWS DEVELOP. MORE STRONG WINDS EXPECTED
SUNDAY.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIWA...
KIPL...AND KBLH AIRFIELDS...
STRONG WINDS WILL CONTINUE INTO THE AFTERNOON/EARLY EVENING
HOURS. STRONGEST WINDS WILL IMPACT THE KIPL AREA WELL INTO THE
EVENING HOURS. SOME BLDU/BLSA IS POSSIBLE TODAY BUT TIMING AND
INTENSITY IS DIFFICULT TO PIN DOWN. SLIGHTLY STRONGER WINDS WILL BE
POSSIBLE TOMORROW.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
AFTER A RELATIVELY COOL MONDAY...TEMPERATURES WILL QUICKLY WARM
TOWARD THE TRIPLE DIGITS BY WEDNESDAY AND REMAIN THERE THROUGH THE
REST OF THE WEEK. HUMIDITY VALUES WILL BE VERY LOW AS A MUCH DRIER
AIRMASS MOVES IN BEHIND THIS WEEKEND/S STORM...AND LITTLE CHANGE IS
EXPECTED THROUGH THE WEEK. WINDS WILL BE MUCH WEAKER BUT BREEZY
AFTERNOON UPSLOPE WINDS ARE EXPECTED ESPECIALLY LATER IN THE WEEK.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY...ZONE 20...
THROUGH 12 MIDNIGHT MST TONIGHT.
WIND ADVISORY FOR YUMA...LA PAZ...MARICOPA...NORTHWEST AND
NORTH-CENTRAL PINAL...AND SOUTHERN GILA COUNTIES INCLUDING THE
LOWER COLORADO RIVER VALLEY...ZONES 20 THROUGH 28...SUNDAY
FROM 11 AM UNTIL 9 PM MST.
RED FLAG WARNING FOR YUMA...LA PAZ...MARICOPA...NORTHWEST AND
NORTH-CENTRAL PINAL...AND SOUTHERN GILA COUNTIES INCLUDING THE
LOWER COLORADO RIVER VALLEY...ZONES 20 THROUGH 28...UNTIL
8 PM MST TONIGHT.
RED FLAG WARNING FOR YUMA...LA PAZ...MARICOPA...AND NORTHWEST
AND NORTH-CENTRAL PINAL INCLUDING THE LOWER COLORADO RIVER
VALLEY...ZONES 20 THROUGH 23 AND 25 THROUGH 28...SUNDAY FROM
11 AM TO 9 PM MST.
FIRE WEATHER WATCH FOR SOUTHERN GILA COUNTY...ZONE 24...SUNDAY
FROM 11 AM TO 9 PM MST.
CA...WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE
COUNTY...AND THE LOWER COLORADO RIVER VALLEY...ZONES 30...
31 AND 32...THROUGH 12 MIDNIGHT PDT TONIGHT...AND AGAIN SUNDAY
FROM 11 AM THROUGH 9 PM PDT.
WIND ADVISORY FOR IMPERIAL COUNTY...ZONE 33...THROUGH 9 PM PDT
SUNDAY.
RED FLAG WARNING FOR EASTERN RIVERSIDE COUNTY AND IMPERIAL
COUNTY INCLUDING THE LOWER COLORADO RIVER VALLEY...ZONES 31...
32 AND 33...THROUGH 8 PM PDT TONIGHT...AND AGAIN SUNDAY FROM
11 AM TO 9 PM PDT.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ELLIS
AVIATION...WANEK
FIRE WEATHER...INIGUEZHazardous weather outlook, May 28, 6:11 AM PDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 611 AM MST SAT MAY 28 2011 CAZ033-291400- IMPERIAL COUNTY- 611 AM PDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON TODAY THROUGH 5 AM PDT SUNDAY MORNING. WEST WINDS ARE EXPECTED TO GUST IN EXCESS OF 45 MPH A TIMES. SEE THE NWS PRODUCT PHXNPWPSR FOR MORE INFORMATION. THE GUSTY WINDS MAY GENERATE AREAS OF BLOWING DUST AND SAND AND ASSOCIATED SHARPLY REDUCED VISIBILITIES. THE STRONG GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM NOON THROUGH 8 PM PDT TODAY. SEE THE NWS PRODUCT PHXRFWPSR FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS THE AREA THIS WEEKEND WILL PRODUCE STRONG GUSTY WINDS THROUGH SUNDAY EVENING. WEST WINDS WITH PEAK GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. AS SUCH A WIND ADVISORY CONTINUES FROM 5 AM THROUGH 9 PM PDT ON SUNDAY. THE GUSTY WINDS WILL LIKELY GENERATE AREAS OF BLOWING DUST AND SAND THAT COULD SHARPLY REDUCE VISIBILITIES AND CREATE HAZARDOUS DRIVING CONDITIONS. HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON NORTH TO SOUTH ORIENTED ROADS...SHOULD DRIVE WITH CAUTION DUE TO STRONG GUSTY AND SHIFTING CROSSWINDS. THE STRONG WINDS AND LOW HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS AGAIN. A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM THROUGH 9 PM PDT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-CAZ031-032-291400- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- 611 AM MST SAT MAY 28 2011 /611 AM PDT SAT MAY 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL MIDNIGHT PDT TODAY. WEST WINDS ARE EXPECTED TO GUST IN EXCESS OF 40 MPH AT TIMES. SEE THE NWS PRODUCT PHXNPWPSR FOR MORE INFORMATION. AREAS OF BLOWING SAND AND DUST ARE LIKELY...WHICH COULD SHARPLY REDUCE VISIBILITY AND CREATE DANGEROUS DRIVING CONDITIONS. THE STRONG WINDS AND LOW HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM PDT TODAY. SEE THE NWS PRODUCT PHXRFWPSR FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC LOW PRESSURE SYSTEM PASSING BY TO THE NORTH WILL LEAD TO STRONG GUSTY WINDS ON SUNDAY. A WIND ADVISORY IS IN EFFECT FROM 11 AM THROUGH 9 PM PDT ON SUNDAY...AND WEST WINDS MAY GUST IN EXCESS OF 40 MPH AT TIMES. GUSTY WINDS WILL LIKELY GENERATE AREAS OF BLOWING DUST AND SAND...ALONG WITH SHARPLY REDUCED VISIBILITIES. MOTORISTS...ESPECIALLY THOSE ON NORTH TO SOUTH ORIENTED ROADS...SHOULD BE ALERT FOR GUSTY SHIFTING CROSSWINDS AND DRIVE WITH CAUTION. THE STRONG WINDS ALONG WITH LOW HUMIDITY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS ON SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM THROUGH 9 PM PDT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-291400- JOSHUA TREE NATIONAL PARK- 611 AM PDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH MIDNIGHT PDT TODAY. WEST WINDS MAY GUST IN EXCESS OF 40 MPH AT TIMES. SEE THE NWS PRODUCT PHXNPWPSR FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC WEATHER SYSTEM PASSING ACROSS THE AREA WILL CREATE STRONG GUSTY WINDS AGAIN ON SUNDAY. AS A RESULT A WIND ADVISORY IS IN EFFECT FROM 11 AM THROUGH 9 PM PDT. PEAK GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021>028-291400- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 611 AM MST SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING PACIFIC WEATHER SYSTEM WILL LEAD TO BREEZY OR LOCALLY WINDY CONDITIONS TODAY. THE STRONG WINDS COMBINED WITH VERY LOW HUMIDITY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. AS A RESULT A RED FLAG WARNING IS IN EFFECT FROM NOON THROUGH 8 PM MST TODAY. SEE THE NWS PRODUCT PHXRFWPSR FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL CREATE STRONG GUSTY SOUTHWEST TO WEST WINDS ON SUNDAY MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. PEAK WIND GUSTS MAY EXCEED 40 MPH AT TIMES...AND WILL LIKELY CAUSE AREAS OF BLOWING SAND AND DUST ALONG WITH SHARPLY REDUCED VISIBILITIES. MOTORISTS ACROSS THE LOWER DESERTS SHOULD BE ALERT FOR SUDDEN REDUCTION IN VISIBILITY AND DRIVE WITH CAUTION. IT IS POSSIBLE THAT A WIND ADVISORY WILL BE NEEDED FOR SOME OR ALL OF THE AREA ON SUNDAY. IN ADDITION...THE STRONG GUSTY WIND WILL COMBINE WITH LOW HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM THROUGH 9 PM MST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:53 AM PDT | Wind Advisory | PSR | 42 hr |
Nearby
Red Flag Warnings in Arizona, 2011Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.